advertisement
Question
Posted by: Math | 2010-08-25

Overdose of pills

I have a nephew who just recently took an overdose of pills. We left him at home like normal to go to work while he later will go to campus. He was found at home sleeping and couldn''t move properly cause of lack of strength and just drowsy wanting to sleep. Doctors found him having undertaken an overdose of pills cause he can''t even talk properly.

Today i asked him what is up and he just mumbles that he had a head ache and decided to take disprin, but what is odd it that he diluted about five pill is a jar of water and we found that he also too certain pill that he diluted and drank.

Could this be a possiblity of trying to attempt sucide cause the headache thing i do not believe even though he was fine the day before.

Cause to think about it, no one will try and do crazy things like that even if they have a headache.

Maybe I am wrong but someone contemplating suicide will try and hide why they tried 

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The headache excuse doesn't sound at all convincing. This could well have been a suicide attempt, and should be taken seriously. Were the pills he took only simply headache pills ? The doctor should have taken a blood and urine sample for testing, to check what drugs he had actually taken - as you describe him, this sounds like a response to some very different drugs, and hardly to 5 of any headache pills I know of.
Dissolving multiple tablets in a jar of water is odd for someone with a headache, and if someone has read up about overdosing, they might choose to do this to make it much easier for whatever drugs they took to be absorbed thoroughly and quickly, and that is more sinister.
He should be seen and properly assessed by a psychiatrist, either privately, or through a state hospital, or maybe on campus there's a good student health facility - but the family should arrange this with him, and accompany him, to make sure it happens.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Math | 2010-08-25

Thank you cause, I do not want to be at those odds where we just believe what has been said by him only and we think its done. Cause pyschologically what i have learnt is that people who attempt suicide will generally lie t ocover up and lead us to forget and when they think we have forgotten, they attempt again.

Reply to Math
Posted by: cybershrink | 2010-08-25

The headache excuse doesn't sound at all convincing. This could well have been a suicide attempt, and should be taken seriously. Were the pills he took only simply headache pills ? The doctor should have taken a blood and urine sample for testing, to check what drugs he had actually taken - as you describe him, this sounds like a response to some very different drugs, and hardly to 5 of any headache pills I know of.
Dissolving multiple tablets in a jar of water is odd for someone with a headache, and if someone has read up about overdosing, they might choose to do this to make it much easier for whatever drugs they took to be absorbed thoroughly and quickly, and that is more sinister.
He should be seen and properly assessed by a psychiatrist, either privately, or through a state hospital, or maybe on campus there's a good student health facility - but the family should arrange this with him, and accompany him, to make sure it happens.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement